Advanced Search
MyIDEAS: Login to save this article or follow this journal

Bounds for Mixed Strategy Equilibria and the Spatial Model of Elections

Contents:

Author Info

  • Banks, Jeffrey S.
  • Duggan, John
  • Le Breton, Michel

Abstract

No abstract is available for this item.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/B6WJ3-45F4WM8-5/2/0cfe51cf496462ec76f4fe13df4c7f53
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Journal of Economic Theory.

Volume (Year): 103 (2002)
Issue (Month): 1 (March)
Pages: 88-105

as in new window
Handle: RePEc:eee:jetheo:v:103:y:2002:i:1:p:88-105

Contact details of provider:
Web page: http://www.elsevier.com/locate/inca/622869

Related research

Keywords:

Other versions of this item:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Dutta, Bhaskar, 1988. "Covering sets and a new condorcet choice correspondence," Journal of Economic Theory, Elsevier, vol. 44(1), pages 63-80, February.
  2. Banks, Jeffrey S., 1995. "Singularity theory and core existence in the spatial model," Journal of Mathematical Economics, Elsevier, vol. 24(6), pages 523-536.
  3. Bernheim, B Douglas, 1984. "Rationalizable Strategic Behavior," Econometrica, Econometric Society, vol. 52(4), pages 1007-28, July.
  4. McKelvey, Richard D & Schofield, Norman, 1987. "Generalized Symmetry Conditions at a Core Point," Econometrica, Econometric Society, vol. 55(4), pages 923-33, July.
  5. Pearce, David G, 1984. "Rationalizable Strategic Behavior and the Problem of Perfection," Econometrica, Econometric Society, vol. 52(4), pages 1029-50, July.
  6. Cohen, Linda, 1979. "Cyclic sets in multidimensional voting models," Journal of Economic Theory, Elsevier, vol. 20(1), pages 1-12, February.
  7. DUGGAN, John & LE BRETON, Michel, 1999. "Mixed refinements of Shapley’s saddles and weak tournaments," CORE Discussion Papers 1999021, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  8. D. Pearce, 2010. "Rationalizable Strategic Behavior and the Problem of Perfection," Levine's Working Paper Archive 523, David K. Levine.
  9. Laffond G. & Laslier J. F. & Le Breton M., 1993. "The Bipartisan Set of a Tournament Game," Games and Economic Behavior, Elsevier, vol. 5(1), pages 182-201, January.
  10. Rubinstein, Ariel, 1979. "A Note about the "Nowhere Denseness" of Societies Having an Equilibrium under Majority Rule," Econometrica, Econometric Society, vol. 47(2), pages 511-14, March.
  11. McKelvey, Richard D., 1976. "Intransitivities in multidimensional voting models and some implications for agenda control," Journal of Economic Theory, Elsevier, vol. 12(3), pages 472-482, June.
  12. Moulin, Herve, 1994. "Social choice," Handbook of Game Theory with Economic Applications, in: R.J. Aumann & S. Hart (ed.), Handbook of Game Theory with Economic Applications, edition 1, volume 2, chapter 31, pages 1091-1125 Elsevier.
  13. David Austen-Smith & Jeffrey S. Banks, 1999. "Cycling of simple rules in the spatial model," Social Choice and Welfare, Springer, vol. 16(4), pages 663-672.
  14. Stinchcombe, Maxwell B & White, Halbert, 1992. "Some Measurability Results for Extrema of Random Functions over Random Sets," Review of Economic Studies, Wiley Blackwell, vol. 59(3), pages 495-514, July.
  15. Donald G. Saari, 1997. "The generic existence of a core for q -rules (*)," Economic Theory, Springer, vol. 9(2), pages 219-260.
  16. McKelvey, Richard D, 1979. "General Conditions for Global Intransitivities in Formal Voting Models," Econometrica, Econometric Society, vol. 47(5), pages 1085-1112, September.
  17. B. Dutta & J-F. Laslier, 1998. "Comparison functions and choice correspondences," THEMA Working Papers 98-12, THEMA (THéorie Economique, Modélisation et Applications), Université de Cergy-Pontoise.
  18. Schofield, Norman, 1983. "Generic Instability of Majority Rule," Review of Economic Studies, Wiley Blackwell, vol. 50(4), pages 695-705, October.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. John Duggan, 2013. "Uncovered sets," Social Choice and Welfare, Springer, vol. 41(3), pages 489-535, September.
  2. Banks, Jeffrey & Duggan, John & Le Breton, Michel, 2003. "Social Choice and Electoral Competition in the General Spatial Model," IDEI Working Papers 188, Institut d'Économie Industrielle (IDEI), Toulouse.
  3. Tovey, Craig A., 2010. "The almost surely shrinking yolk," Mathematical Social Sciences, Elsevier, vol. 59(1), pages 74-87, January.
  4. Norman Schofield, 2007. "Modelling Politics," ICER Working Papers 33-2007, ICER - International Centre for Economic Research.
  5. Elizabeth Penn, 2006. "Alternate Definitions of the Uncovered Set and Their Implications," Social Choice and Welfare, Springer, vol. 27(1), pages 83-87, August.
  6. Tovey, Craig A., 2010. "A critique of distributional analysis in the spatial model," Mathematical Social Sciences, Elsevier, vol. 59(1), pages 88-101, January.
  7. Jean-François Laslier, 2003. "Party objectives in the "Divide a dollar" electoral competition," Working Papers hal-00242987, HAL.
  8. Duggan, John, 2011. "General conditions for the existence of maximal elements via the uncovered set," Journal of Mathematical Economics, Elsevier, vol. 47(6), pages 755-759.
  9. John Duggan, 2011. "General Conditions for Existence of Maximal Elements via the Uncovered Set," RCER Working Papers 563, University of Rochester - Center for Economic Research (RCER).
  10. Hummel, Patrick, 2010. "On the nature of equilibria in a Downsian model with candidate valence," Games and Economic Behavior, Elsevier, vol. 70(2), pages 425-445, November.
  11. Jean-François Laslier, 2003. "Ambiguity in electoral competition," Working Papers hal-00242944, HAL.
  12. John Duggan & Seok-ju Cho, 2007. "Bargaining Foundations of the Median Voter Theorem," Wallis Working Papers WP49, University of Rochester - Wallis Institute of Political Economy.
  13. Duggan, John, 2007. "Equilibrium existence for zero-sum games and spatial models of elections," Games and Economic Behavior, Elsevier, vol. 60(1), pages 52-74, July.
  14. Oriol Carbonell-Nicolau & Efe Ok, 2004. "Multidimensional income taxation and electoral competition: an equilibrium analysis," Departmental Working Papers 200407, Rutgers University, Department of Economics.
  15. Matias Nunez, 2007. "Tax avoidance and the political appeal of progressivity," Working Papers hal-00243060, HAL.
  16. Scott Feld & Joseph Godfrey & Bernard Grofman, 2013. "In quest of the banks set in spatial voting games," Social Choice and Welfare, Springer, vol. 41(1), pages 43-71, June.
  17. Carbonell-Nicolau, Oriol & Ok, Efe A., 2007. "Voting over income taxation," Journal of Economic Theory, Elsevier, vol. 134(1), pages 249-286, May.
  18. John Duggan, 2011. "Uncovered Sets," Wallis Working Papers WP63, University of Rochester - Wallis Institute of Political Economy.
  19. McKelvey, Richard D. & Patty, John W., 2006. "A theory of voting in large elections," Games and Economic Behavior, Elsevier, vol. 57(1), pages 155-180, October.
  20. McKelvey, Richard & Tovey, Craig A., 2010. "Approximation of the yolk by the LP yolk," Mathematical Social Sciences, Elsevier, vol. 59(1), pages 102-109, January.
  21. Austen-Smith, David & Banks, Jeffrey S. & Rustichini, Aldo, 2002. "Introduction to Political Science," Journal of Economic Theory, Elsevier, vol. 103(1), pages 1-10, March.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:jetheo:v:103:y:2002:i:1:p:88-105. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.